Intravascular thrombosis and thromboembolism during liver transplantation: Antifibrinolytic therapy implicated?

Michael A.E. Ramsay, Henry B. Randall, Elizabeth C. Burton

Research output: Contribution to journalArticlepeer-review

Abstract

This case report describes a patient who underwent orthotopic liver transplantation and developed extensive hyperacute venous and arterial intravascular thromboses and thromboemboli intraoperatively. The patient was receiving antifibrinolytic therapy with aprotinin. The safety of routine aprotinin therapy in liver transplantation is examined. The value of the thrombelastograph (TEG) as a qualitative assessment of the coagulation system is emphasized.

Original languageEnglish (US)
Pages (from-to)310-314
Number of pages5
JournalLiver Transplantation
Volume10
Issue number2
DOIs
StatePublished - Feb 2004

ASJC Scopus subject areas

  • Surgery
  • Hepatology
  • Transplantation

Fingerprint

Dive into the research topics of 'Intravascular thrombosis and thromboembolism during liver transplantation: Antifibrinolytic therapy implicated?'. Together they form a unique fingerprint.

Cite this